Hail, Dickson
- When
- June 10, 1:50 PM CST
- Where
- Dickson County, Dickson
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.083, -87.383
Ham radio operator reported penny size hail.
17 thunderstorm wind, 3 hail, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 10, 8:50 AM CST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 950 AM CDT TUE JUN 10 2003 AN AREA OF THUNDERSTORMS AND RAIN SHOWERS IS NEARING THE MISSISSIPPI RIVER AND SHOULD BE ENTERING KENTUCKY SHORTLY. SOME OF THE STORMS EXTENDING FROM THIS AREA WILL ENTER MIDDLE TENNESSEE LATER TODAY. HOWEVER...MOST OF THE ACTIVITY WILL STAY TO OUR NORTH. PRESENT FORECAST ON TRACK...NO CHANGES NEEDED. .BNA...NONE. 31
TNZ005>011-022>034-056>066-075>080-093>097-111030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS UNLIKELY. 07
TNZ005>008-022>027-101900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 118 PM CDT TUE JUN 10 2003 ...STRONG THUNDERSTORMS MOVING INTO NORTHWEST MIDDLE TENNESSEE... AT 115 PM...STRONG THUNDERSTORMS WERE MOVING INTO THE NORTHWEST COUNTIES OF MIDDLE TENNESSEE. THE STRONGEST STORM WAS NEAR DOVER. THE STORMS WERE SPREADING EAST SOUTHEAST AROUND 35 MPH...AND WILL AFFECT AREAS MAINLY NORTH OF INTERSTATE 40 THROUGH THE AFTERNOON. THESE THUNDERSTORMS WILL CONTAIN VERY HEAVY RAIN AND FREQUENT LIGHTNING. THE STRONGEST STORMS WILL PRODUCE WINDS OVER 30 MPH. IF THESE THUNDERSTORMS APPROACH YOUR LOCATION...MOVE INDOORS UNTIL THE STORMS HAVE PASSED. 13
TNZ005>009-022>030-056-057-059-062-102100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 228 PM CDT TUE JUN 10 2003 ...STRONG THUNDERSTORMS APPROACHING NASHVILLE AREA... AT 225 PM...A BAND OF STRONG THUNDERSTORMS EXTENDED FROM PORTLAND TO SPRINGFIELD...ASHLAND CITY AND WAVERLY. MOVEMENT WAS EAST SOUTHEAST AT 35 MPH. THESE STORMS WILL MOVE ACROSS THE NASHVILLE AREA BETWEEN 230 PM AND 430 PM. VERY HEAVY DOWNPOURS... FREQUENT LIGHTNING AND WINDS OVER 30 MPH CAN BE EXPECTED. THUNDERSTORMS WILL CONTINUE TO MOVE EAST SOUTHEAST ACROSS THE MID STATE...AFFECTING AREAS MAINLY ALONG AND NORTH OF INTERSTATE 40. THE STORMS WILL REACH LAFAYETTE...CARTHAGE AND WATERTOWN AROUND 400 PM. IF THESE THUNDERSTORMS APPROACH YOUR LOCATION...MOVE INDOORS UNTIL THE STORMS HAVE PASSED. IF NO PERMANENT SHELTER IS AVAILABLE...GET INSIDE A CAR TO PROTECT YOURSELF FROM LIGHTNING. SH 13
The national radar mosaic for the moment the first event began.
17 thunderstorm wind, 3 hail, 1 lightning. Local standard time, as filed.
Ham radio operator reported penny size hail.
Tree fell on a house located at 113 Belvedere Drive in Nashville.
Large tree limbs were down about one mile west of Hickory Hollow Mall.
Ham radio operator reported a 16 inch diameter tree blew down on a house. 2 other trees were uprooted.
TDOT reported a tree down in Gallatin and in Portland.
911 center reported a tree down on Vesta Rd.
Trained spotter reported tree limbs down in front yard in Poplar Ridge subdivision.
Lightning started a fire at the Barr Tire landfill. There were 800 tires ablaze at one point.
Sheriff's office reported numerous trees were down in the northern part of the county.
Spotter reported quarter size hail on Mt. Pleasant Road near Eagleville.
TDOT reported 2 trees down in the east and southeast sections of the county.
911 center reported trees were blown down on vehicles near the McMinnville Civic Center.
911 center reported trees were down and were blocking Highway 56 in the northern part of the county.
Spotter reported trees down.
911 center reported a tree down on old Highway 11 near Spencer.
Spotter reported power lines down.
Sheriff's office reported trees down in the northeast part of the county.
Newspaper account about trees being uprooted and damage to several barns and chicken houses. A barn lost part of a metal roof, and there was also damage to the backside of the barn.
Ham radio operator reported trees were down on Highway 130.
911 center reported quarter size hail on Oak Grove Road between Oak Grove and Goodsprings.
Spotter reported trees blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362746, 5362812, 5362800, 5362747, 5362749, 5362750, 5362748, 5362813, 5362802, 5362799, 5362801, 5362804, 5362803, 5362809, 5362806, 5362810, 5362811, 5362814, 5362805, 5362808, 5362807.